×

zbMATH — the first resource for mathematics

On the stability in stochastic programming: The case of individual probability constraints. (English) Zbl 0908.90198
Summary: Stochastic programming problems with individual probability constraints belong to a class of optimization problems depending on a random element only through the corresponding probability measure. Consequently, the probability measure can be treated as a parameter in these problems.
The aim of the paper is to investigate the stability of the above-mentioned problems with respect to the distribution functions space. The main effort is directed to some special situations in which stability investigation can be reduced (from the mathematical point of view) to one-dimensional case. The Kolmogorov metric is employed to specify the stability results and, moreover, the achieved stability results are applied to statistical estimates of the optimal value and the optimal solution.

MSC:
90C15 Stochastic programming
90C31 Sensitivity, stability, parametric optimization
PDF BibTeX XML Cite
Full Text: Link EuDML
References:
[1] Z. Artstein: Sensitivity with respect to the underlying information in stochastic programming. J. Comput. Appl. Math. 56 (1994), 127-136. · Zbl 0823.90094 · doi:10.1016/0377-0427(94)90383-2
[2] B. Bank J. Guddat D. Klatte R. Kummer, R. Tammer: Non-Linear Parametric Optimization. Akademie-Verlag, Berlin 1982. · Zbl 0502.49002
[3] P. Billingsley: Convergence of Probability Measures. Wiley, New York 1977. · Zbl 0172.21201
[4] J. Dupačová: Stability in stochastic programming–probability constraints. Proceedings of the International Conference on Stochastic Optimization, Kiev 1984 (V. I. Arkin, A. Shiryaev and R. J.-B. Wets, Lecture Notes in Control and Information Sciences 81), Springer-Verlag, Berlin 1986, pp. 314-324.
[5] J. Dupačová: Stability and sensitivity analysis for stochastic programming. Annals of Operations Research 27 (1990), 115-142. · Zbl 0724.90049 · doi:10.1007/BF02055193
[6] J. Dupačová: On interval estimates for optimal value of stochastic programs. System Modelling and Optimization: Proceedings of the 15th IFIP Conference (P. Kall, Lecture Notes in Control and Information Sciences 180), Springer-Verlag, Berlin 1992, pp. 556-563. · Zbl 0790.90054
[7] N. Gröwe, W. Römisch: A stochastic programming model for optimal power dispatch: Stability and numerical treatment. Stochastic Optimization – Numerical Methods and Technical Applications (K. Marti, Lecture Notes in Economics and Mathematical Systems 379), Springer-Verlag, Berlin 1992, pp. 111-139. · Zbl 0769.90063
[8] W. Hoeffding: Probability inequalities for sums of bounded random variables. J. Amer. Statist. Assoc. 38 (1963), 13-30. · Zbl 0127.10602 · doi:10.2307/2282952
[9] P. Kall: On approximation and stability in stochastic programming. Parametric Optimization and Related Topics (J. Guddat, H. Th. Jongen, B. Kummer and F. Nožička, Akademie-Verlag, Berlin 1987, pp. 387-407.
[10] P. Kall: Stochastic Linear Programming. Springer-Verlag, Berlin–Heildelberg–New York 1976. · Zbl 0317.90042
[11] Y. M. Kaniovski A. J. King, R. J.-B. Wets: Probabilistic bounds (via large deviations) for the solution of stochastic programming. Annals of Operations Research 26 (1995), 189-208. · Zbl 0835.90055 · doi:10.1007/BF02031707
[12] V. Kaňková: An approximative solution of a stochastic optimization problem. Trans. Eighth Prague Conference, Academia, Prague 1978, pp. 327-332.
[13] V. Kaňková: Uncertainty in stochastic programming. Proceedings of the International Conference on Stochastic Optimization, Kiev 1984 (V. I. Arkin, A. Shiryaev and R. J.-B. Wets, Lecture Notes in Control and Information Sciences 81), Springer-Verlag, Berlin 1986, pp. 393-401.
[14] V. Kaňková: On the convergence rate of empirical estimates in chance constrained stochastic programming. Kybernetika 26 (1990), 6, 449-451. · Zbl 0721.90057
[15] V. Kaňková: On the stability in stochastic programming – generalized simple recourse problems. Informatica 5 (1994), 1-2, 55-78. · Zbl 0905.90130
[16] V. Kaňková: A note on estimates in stochastic programming. J. Comput. Appl. Math. 56 (1994), 97-112. · Zbl 0824.90104 · doi:10.1016/0377-0427(94)90381-6
[17] V. Kaňková: On stability in two-stage stochastic nonlinear programming. Proceedings of the Fifth Prague Symposium (P. Mandl and M. Hušková. Springer-Verlag, Berlin 1994, pp. 329-340.
[18] V. Kaňková: A note on objective functions in multistage stochastic programming problems. Proceedings of the 17th IFIP TC7 Conference on System Modelling and Optimization, Prague 1995 (J. Doležal and J. Fidler. Chapman Hall, London–Glasgow–New York–Tokyo 1995, pp. 582-589. · Zbl 0878.90080
[19] V. G. Karmanov: Mathematical Programming. Nauka, Moskva 1975. · Zbl 0349.90075
[20] A. Prekopa: Stochastic Programming. Akadémiai Kiadó, Budapest and Kluwer Publisher, Dordrecht 1995. · Zbl 0863.90116
[21] W. Römisch, A. Wakolbinger: Obtaining convergence rates for approximation in stochastic programming. Parametric Optimization and Related Topics (J. Guddat, H. Th. Jongen, B. Kummer and F. Nožička, Akademie-Verlag, Berlin 1987, pp. 327-343.
[22] W. Römisch, R. Schulz: Distribution sensitivity in stochastic programming. Mathematical Programming 50 (1991), 197-226. · Zbl 0743.90083 · doi:10.1007/BF01594935
[23] W. Römisch, R. Schulz: Stability analysis for stochastic programs. Annals of Operations Research 30 (1991), 569-588. · Zbl 0793.90045
[24] W. Römisch, R. Schulz: Lipschitz stability of stochastic programs with complete recourse. SIAM J. Optimization 6 (1996), 531-547. · Zbl 0854.90113 · doi:10.1137/0806028
[25] G. Salinetti, R. J.-B. Wets: On the convergence of closed-valued measurable multifunctions. Trans. of the American Society 266 (1981), 1, 275-289. · Zbl 0501.28005 · doi:10.2307/1998398
[26] G. Salinetti: Approximations for chance-constrained stochastic programming problems. Stochastics 10 (1983), 157-179. · Zbl 0536.90067 · doi:10.1080/17442508308833272
[27] R. Schulz: Rates of convergence in stochastic programs with complete integer recourse. SIAM J. Optimization 6 (1996), 4, 1138-1152. · Zbl 0868.90088 · doi:10.1137/S1052623494271655
[28] R. S. Tarasenko: On the estimation of the convergence rate of the adaptive random search method. Problémy slučajnogo poiska (1980), 8, 162-185. · Zbl 0446.90072
[29] A. B. Tsybakov: Error bounds for the methods of minimization of empirical risk. Problémy Peredachi Informatsii 17 (1981), 50-61. · Zbl 0474.93056
[30] S. Vogel: Stability results for stochastic programming problems. Optimization 19 (1988), 269-288. · Zbl 0649.90078 · doi:10.1080/02331938808843343
[31] K. Yoshihara: Weekly Dependent Sequences and Their Applications. Vol. 1: Summation Theory for Weekly Dependent Sequences. Sanseido, Tokyo 1992. · Zbl 0922.60007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.